Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2006, 5:30 PM MDT for Yuma County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 5:30 PM MDT (23:30 UTC)
- Expired
- Aug 7, 2006, 6:18 PM MDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:38 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 1:38 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MDT MON AUG 7 2006 .DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW ABUNDANT MOISTURE OVER THE FORECAST AREA THIS AFTERNOON. UNLIKE LAST NIGHT... UPWARD VERTICAL MOTION FROM A SHORT WAVE WILL BE LACKING. VERTICAL MOTION TONIGHT WILL BE SUPPLIED BY WARM AIR ADVECTION AS WARM FRONT RETREATS NORTH...ESPECIALLY FROM 00Z-06Z. MODELS ARE HAVING A DIFFICULT TIME TRACKING THE FRONT...AND HANG IT SOUTH OF THE FORECAST AREA. WINDS HAVE SLOWLY BUT SURELY SWITCHED TO THE SOUTH EVEN AS FAR NORTH AS GOODLAND. A NICE CONVERGENCE AXIS IS APPARENT ON THE SURFACE FROM KAKO TO KCBK TO KGBD. EXPECT THIS AXIS TO SHIFT A LITTLE FURTHER NORTHEAST THIS AFTERNOON. CONVECTION SHOULD DEVELOP THIS AFTERNOON ALONG THE AXIS AND CONTINUE THROUGH THE EVENING. LATEST RADAR IMAGERY ALREADY SHOWS DEVELOPMENT IN THE DODGE CITY AREA...AND EXPECT THESE STORMS TO ADVECT NORTHEAST. A FEW STORMS MAY BECOME SEVERE DUE INSTABILITY AND DECENT DIRECTIONAL SHEAR...BUT THE BIGGER THREAT WILL BE HEAVY RAIN DUE TO HIGH PRECIPITABLE WATER VALUES...NOTE 181% OF NORMAL AT KLBF EARLIER THIS MORNING. WILL GO WITH ABOVE NORMAL POPS THIS EVENING...AND THEN MENTION STRATUS/FOG LATE TONIGHT DUE TO HIGH DEW POINTS AND WEAK UPSLOPE WINDS. THERE WILL BE ENOUGH LOW LEVEL MOISTURE AND WEAK UPSLOPE WINDS TO MENTION CONVECTION AGAIN TUESDAY AFTERNOON. THEN TEMPERATURES WILL WARM AND THE AIR MASS WILL DRY DURING THE REST OF THE WEEK AS 500 MB RIDGE STRENGTHENS. GFS BRINGS A WEAK SHORT WAVE THROUGH THE RIDGE THURSDAY NIGHT. THERE MAY BE SOME CONVECTION WITH THAT...BUT CONFIDENCE IS NOT HIGH TO MENTION IN THE FORECASTS NOW. A SLIGHTLY MORE VIGOROUS WAVE IS PROGGED TO ARRIVE SATURDAY AFTERNOON/EVENING... AND INTRODUCED SOME LOW POPS IN THAT PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MENTZER
Hazardous weather outlook, Aug 7, 12:50 PM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1250 PM MDT MON AUG 7 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 150 PM CDT MON AUG 7 2006 /1250 PM MDT MON AUG 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE TRI STATE AREA THIS AFTERNOON AS A WEAK WARM FRONT SLOWLY LIFTS ACROSS THE AREA. THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG ROUGHLY A SEIBERT COLORADO TO TRIBUNE LINE...BEFORE STORMS MOVE NORTH AND EAST ACROSS THE REST OF THE AREA. THUNDERSTORMS WILL BEGIN TO DEVELOP IN THIS AREA AROUND 1 PM MDT (2 PM CDT)...BEFORE SPREADING ACROSS THE REST OF THE AREA LATER IN THE AFTERNOON AND INTO THE EVENING. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT DUE TO LIMITED SURFACE HEATING NORTH OF THE FRONT SEVERE THUNDERSTORMS SHOULD BE LIMITED TO AREAS NEAR THE FRONTAL BOUNDARY WHICH WILL REMAIN ALONG AND SOUTH OF A WAUNETA COLORADO TO NORTON LINE. LARGE HAIL TO AROUND QUARTER SIZE...DAMAGING MICROBURST WINDS AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS SOUTH OF A LINE EXTENDING FROM FLAGLER AND CHEYENNE WELLS COLORADO TO GOVE KANSAS TUESDAY AFTERNOON. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM MDT (2 PM CDT). JRM
In the hours before
Special weather statement, Aug 7, 3:04 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 304 PM MDT MON AUG 7 2006 COZ090-072130- YUMA COUNTY- 304 PM MDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERNON...OR 30 MILES WEST OF ST. FRANCIS... AND MOVING NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 227 AND 251. MCGUIRE
Special weather statement, Aug 7, 3:05 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MDT MON AUG 7 2006 KSZ001-072130- CHEYENNE- 405 PM CDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 403 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES SOUTH OF ST. FRANCIS...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. MCGUIRE
Special weather statement, Aug 7, 3:09 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 309 PM MDT MON AUG 7 2006 COZ090-072145- YUMA COUNTY- 309 PM MDT MON AUG 7 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR KIRK...OR 26 MILES NORTHWEST OF BURLINGTON...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES SEVERE. MCGUIRE
Local storm report, Aug 7, 4:10 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 E VERNON 39.93N 102.24W
08/07/2006 M1.00 INCH YUMA CO CO-OP OBSERVER
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| Aug 7, 5:14 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 31 min |
| Aug 7, 5:35 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 55 min |
| Aug 7, 5:51 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 36 min |
| Aug 7, 5:52 PM MDT | Tornado Warning | GLD | Thomas | 24 min |
| Aug 6, 6:59 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| Aug 7, 3:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.